Dec 17, 2002
In advance, thank you for your response. I have been on Sustiva, Zerit, Epivir and Videx for the past four years and this combo is my initial combo. I am allergic to Ziagen. My counts are a continued VL of 100 or less, CD4 1200 (30) but a continued cholesterol rise and some lipodystrophy. My physician has added Lipitor 20mg and suggest that I might take a break from meds. I would love to give my body a break from the toxicity of the meds but do not want to jeapordize my future. Could you please give me your thoughts on this suggestion. I am very concerned about the lipodystrophy and cholesterol count as I come from a family of Heart Disease. Once again, thank you.
Jon in Kansas City
Response from Dr. Boyle
The studies that have looked at treatment interruptions indicate that the best predictor of how a person will do is the nadir (lowest) CD4 count they ever had. If your lowest CD4 count was >350, an interruption should be pretty safe; if between 200-350, it may still be safe but you should be monitored very carefully; and if <200 it's probably a bad idea. Balancing potential (or real) toxicities with continued virologic control/immunologic function is sometimes difficult, and each person needs to weight the risks and benefits for themselves. Furhter information about this can be found on this website.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Cunilingus Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
- Red Bumps On The Vaginal Area With White Heads On Them
- Can Anabolic Steroid Affect Hiv Results?
- Can You Get HIV Through Oral Sex?
- How Accurate Is The Orasure Advanced Rapid HIV Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.